Discussions that mention spironolactone

High & Low Blood Pressure board


I take 10mg Norvasc and my feet and calves are swollen almost all the time. The legs swell on some days and not others. The stomach is not affected as often. The swelling can get REALLY bad, bad enough to require a treatment. I just don't want it to ever affect my lungs. That is my biggest fear, because I already have a shortness of breath. I asked my doctor about it in the past. He said the edema could spread into the lungs as well. It should not be too bad on a lower dose. Edema is dose dependent. If you don't get it, consider yourself lucky! :) I mentioned it to the doctor today, hoping for a solution. He didn't have one.

I take two diuretics, Spironolactone and Hctz. When the edema gets bad, I get extra diuretic. I believe it does NOTHING to relieve it. I have read that a diuretic is not the best thing to take for treating edema (if it is caused by medication). I read a lot about edema, fluid volume expansion and similar things, since I have had to live with it.

I have learned my lesson about stopping the meds cold turkey without the doctors' approval. I was very lucky to have made it through. What a stupid thing to do! :eek:

flowergirl